I was watching the news this morning and saw a report that said the birth control pill could be linked to increased heart problems. I googled the study and a href=”http://www.allheadlinenews.com/articles/7009083051″found the following: /abr /br /blockquoteIn a disturbing new finding, European researchers say taking birth control pills for a year may lead to an increased risk of heart disease. Researchers from Ghent University in Belgium looked at 1,301 apparently healthy women between the ages of 25 and 55 who had previously used oral contraceptives, half of whom used them for 13 years or more.br /br /The results found that women who had used the pills had an unexpected increase in the presence of artery-clogging plaque in key blood vessels in the heart and legs. This was especially true for the ones who had consumed high-estrogen ones sold decades ago.br /br /The risk of blood clots was largest in women who smoked but it disappeared once they go off the pill. However, plaque deposits that raise the risk of heart attacks, stroke, and peripheral artery disease continue to build up for decades after a woman stops taking the pill, WebMD reports. /blockquotebr /br /Having had a a href=”http://drhelen.blogspot.com/2005/10/more-than-you-wanted-to-know-about-my.html”heart attack/a while on the pill, I believe it. Unfortunately, my doctors never put too much emphasis on the pill as a cause although they cautioned me to quit taking it and I did. Perhaps with this new research, more women will talk with their doctor about their personal risks such as high cholesterol or other factors span style=”font-style:italic;”before/span taking the pill so they can make an informed decision about their heart health.